Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

History of taking AKT4, INH, RMP. Have INH induced psychosis. Should he take medicine only when having fever?

friend was on AKT - 4 for 1st 2 months and than on INH and RMP for next 2 months further diagnosis revealed that he was showing INH induced physcosis, hence both the drugs were closed by the doctor and has taken 4 months treatment is now fine and in very good condition from last 9 months, doctor told he is fine now and just we need to start the akt again only if he is having temperature, but he is perfectly fine now from last almost 1 year now. Please let me know if this is fine, just doctor had told if he continously get temperature again just take and x-ray again and consult him again, but he seems to very perfectly fine. let me know if that is right the tuberculosis drugs are stopped in 4 months, i heard that it should be taken for 6 months that why i am aksing.
Asked On : Sat, 9 Feb 2013
Answers:  1 Views:  28
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
General & Family Physician 's  Response
Completion of antituberculosis treatment is the foremost priority of tuberculosis (TB) control programs.Interrupted or incomplete treatment increases the risk of treatment failure, relapse of disease, and acquisition of drug-resistant TB.In turn, treatment failure and relapse can increase transmission of TB. 
Although in your friend case,it was essential to stop the treatment because of INH induced psychosis.However,as you rightly pointed out,the treatment has to be completed, since it was incomplete,but it has to be done without the presence of INH in the treatment schedule.
Go by the advise of your doctor or you may even take an alternate opinion,regarding when to start the treatment again.
Answered: Sat, 9 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor